Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/lupus/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Husband with lupus & vomiting -- are they connected?
    avatar
    LadyGrayse posted:
    Hi everyone. I'm hoping someone on here can help me. This is my first post.

    My husband was diagnosed with Lupus last year (after about 10 years of achy body & joints off & on, plus a host of other symptoms). He's been having bouts of constipation (to the point of having a colonoscopy, which showed a lovely, healthy colon).

    Finally got the constipation under control, but something else is happening now: there are nights when he's up most of the night throwing up (no constipation & hasn't eaten anything particularly spicy). It gets to the point that there's nothing left to come up other than mucus & bile. It seems to start with just a bad case of indigestion and turns into the vomiting.

    Could this be caused by the lupus or could there be something else causing it? Also, he was diagnosed several years ago with both GERD & IBS.

    He refuses to go see a doctor & I'm about at my wits' end and afraid that this may be something very serious. He's stopped taking all of his meds (Plaquenil, Trilipix for high cholesterol, Lexapro) and only takes baby aspirin, naproxen, and a magnesium supplement.

    Any thoughts? Thanks!
     
    avatar
    lisatru62 responded:
    So sorry to hear about the diagnosis, even sorrier that your hubby isn't taking his meds. Things can go really bad really quickly if you don't take your meds. Plaquenil in particular needs to build up in your system to work effectively.

    Not sure if the digestive issues are related to lupus but I've had problems for years. Probably had lupus ten years ago but was only diagnosed a year ago. My doctors thought I was crazy. I know that asprin and naproxen can cause digestive problems, upset stomach and pain. Look for potential side effects on the label.

    I get occasional stomach pain, cramps and then vomiting. If I eat in the morning and then again late afternoon or early evening things are okay. I eat small amounts. If I don't eat in the morning and then wait till evening I get sick. Also if I eat too late at night I get stomach cramps at around 1am or 2am.

    Check to see how much he is eating and when, spicy food is not the only culprit. Corn products, wheat or even alcohol can cause digestive issues.

    Good luck and keep working on getting him to the doctor and taking his meds. I can't understand why men are so reluctant to see doctors and follow orders.

    Lisatru62


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.